Medical malpractice remains an issue in Hawaii and throughout the nation. Professional negligence, surgical errors and misdiagnoses are among the common causes of injuries to patients, worsened medical conditions and deaths. One woman recently claimed that her trip to the emergency room was prompted by an overdose dispensed by a nurse through her intravenous line.
The 23-year-old woman stated that she was poorly cared for by medical staff during her recent hospital stay. Her crisis began when her personal physician and neurologist sent her to the hospital to receive platelet therapy and an infusion because she had presented symptoms of a stroke. The patient said she was made to wait a very long time before receiving treatment because the hospital did not have the proper medication on hand. The dosage they ultimately acquired through a special order made the treatment take a lot longer than usual.
The young woman claims that after 12 hours had passed, the nurses seemed to want to rush through the rest of the therapy, and one nurse came into her room and made adjustments to the pumps that were dispensing the medicines intravenously so that they would work faster. She also said that the same nurse injected more of the medicine into the lines, which led to an apparent overdose. The patient began suffering breathing difficulties, and her blood pressure and pulse became erratic. Though experiencing an emergency situation, as the dosage administered to her could have proved fatal, the woman said it was some time before staff responded to her condition.
The patient was ultimately transported to the emergency room and survived the overdose. Hawaii residents who find themselves in similar circumstances have the right to file lawsuits in a civil court to seek compensation for any damages caused by the negligent actions of medical staff. Prudence suggests that the first logical step to take would be to contact a legal professional with experience in medical malpractice claims.
Source: newswest9.com, “MCH Patient Speaks Out About ‘Potentially Deadly’ Dosage Error“, Julia Deng, Accessed on March 6, 2015